Oklahoma, 2010

Damaging Winds and Lightning Strike in Oklahoma, June 7, 2010

June 7, 2010 · NWS TSA · 3 events in 3 counties and zones

A decaying thunderstorm complex moved southeast out of Kansas and into far northeast Oklahoma during the early morning hours of June 7th, resulting in isolated damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A decaying thunderstorm complex moved southeast out of Kansas and into far northeast Oklahoma during the early morning hours of June 7th, resulting in isolated damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 2:52 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 7, 2:52 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 AM CDT MON JUN 7 2010

.DISCUSSION...
THE KANSAS MESOSCALE COMPLEX CONTINUES TO DIVE
SOUTHEAST TOWARD NORTHERN OKLAHOMA.  THE APEX OF
THE BOW IS EXPECTED TO STAY JUST WEST OF OSAGE AND
PAWNEE COUNTIES...BUT CLOSE ENOUGH TO WARRANT
A SVR TSTORM WATCH TIL15Z.  THE LOW-LEVEL JET WILL
NOT PROPAGATE EAST THIS MORNING, BUT JUST VEER A LITTLE.
THIS WILL KEEP THE INFLOW OF THE HIGHEST THETA-E AIR
INTO THE SOUTH AND SOUTHWEST SIDE OF THE COMPLEX...PERHAPS
ENCOURAGING A LITTLE MORE OF A SOUTH TURN IN THE NEXT
COUPLE OF HOURS.  THE SYSTEM WILL BEGIN TO WEAKEN LATER
THIS MORNING WITH THE DIURNAL WEAKENING OF THE LOW-LEVEL
FLOW AND THE COMPLEX SHIFTING FURTHER FROM THE JET AXIS.
WARM ADVECTION ACTIVITY HAS INCREASED AHEAD OF THE
PRIMARY LINE WITH SCATTERED SHOWERS AND STORM EXPECTED
TO DEVELOP INTO NORTHWEST ARKANSAS THIS MORNING AS WELL AS
NORTHEAST OKLAHOMA.

AS THE COMPLEX DIES A MESOSCALE VORT CENTER IS LIKELY TO BE
LEFT MOVING ACROSS THE FORECAST AREA DURING THE DAY.  SCATTERED
REDEVELOPMENT OF STORMS IS EXPECTED IN EASTERN OKLAHOMA AND
WESTERN ARKANSAS AS THIS FEATURE PROMOTES LIFT OF THE
DESTABILIZING AIR.  THE FRONT WHICH PASSED MOST OF THE AREA IN THE
LAST 24 HOURS LIES ACROSS FAR SOUTHERN OKLAHOMA THIS MORNING AND WILL
ATTEMPT TO DEVELOP BACK NORTH TODAY...BUT WILL BE SLOWED BY
THE CONVECTIVE BOUNDARY LEFT BY THIS MORNINGS COMPLEX.  THIS
BOUNDARY AND THE HIGHER TERRAIN AREAS WILL BE THE FOCUS FOR THE
NEW STORMS LATER TODAY NEAR AND AHEAD OF THE MID-LEVEL VORTICITY
CENTER WHICH THE NAM SUGGESTS WILL MOVE INTO NORTHEAST OKLAHOMA THIS
AFTERNOON AND THEN DRIFT SOUTHWARD INTO THE EVENING.

PRECIP CHANCES WILL BE LIMITED FROM LATER TONIGHT INTO TUESDAY
AS THE NEXT MESOSCALE SYSTEM TRACKS BY TO THE NORTH ON
MONDAY NIGHT INTO TUESDAY. OUTFLOW FROM THIS SYSTEM COULD
GET CLOSE ENOUGH TO INCREASE RAIN CHANCES IN NORTHEAST OKLAHOMA
BY LATE TUESDAY NIGHT.  ON WEDNESDAY...A MORE SIGNIFICANT CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL OCCUR AS CONVECTIVE OUTFLOWS
CONSOLIDATE AND PUSH TOWARD NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AND MOISTURE AND LIFT FROM THE UPPER LOW NOW IN EXTREME
SOUTHERN TEXAS AND MEXICO BEGINS TO SHEAR NORTHWARD INTO THE AREA.

THE ECMWF HOLDS ON TO A MORE ORGANIZED LOOKING SYSTEM AND LIFTS
IT INTO THE AREA ON THURSDAY AND FRIDAY...WITH THE GFS TENDING TO
SHEAR THE SYSTEM NORTH.  IN EITHER EVENT...THE CHANCE FOR SHOWERS
AND STORMS CONTINUES INTO THE END OF THIS WEEK.  ALONG WITH
WARM TO HOT AND HUMID CONDITIONS.  IF THE ECMWF IS CORRECT...AND
IT LIKELY IS...A SIGNIFICANT RAIN EVENT COULD OCCUR SOMEWHERE IN THE
AREA BY WEEKS END.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  77  94  74 /  40  10  10  10
FSM   91  74  95  73 /  40  30   0  10
MLC   92  76  94  74 /  20  10   0  10
BVO   91  77  94  71 /  70  10  10  10
FYV   86  72  92  71 /  40  20   0  10
BYV   85  71  92  72 /  40  20   0  10
MKO   90  76  94  74 /  40  10   0  10
MIO   89  75  93  72 /  60  10  10  10
F10   91  76  94  74 /  20  10   0  10
HHW   96  75  95  74 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....08
Hazardous weather outlook, Jun 7, 4:03 AM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT MON JUN 7 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CDT MON JUN 7 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY NORTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IN SOUTHERN KANSAS
WILL REACH ABOUT TO INTERSTATE 44 AROUND 7 AM. THE PRIMARY
THREAT WILL BE WIND GUSTS OF 60 MILES AN HOUR AND LARGE HAIL.
THIS LINE OF THUNDERSTORMS WILL DIMINISH DURING THE MORNING
HOURS AS IT CONTINUES TO PUSH SOUTHEAST. THIS WILL CREATE
AN OUTFLOW BOUNDARY WHICH COULD IGNITE MORE STORMS DURING
THE AFTERNOON. AFTERNOON STORMS ARE MOST LIKELY OVER NORTHWEST
AND WEST CENTRAL ARKANSAS AS WELL AS EXTREME EASTERN OKLAHOMA.

HOT MOIST AIR CONTINUES TO LINGER OVER EXTREME SOUTHEAST OKLAHOMA.
LOCATIONS IN PUSHMATAHA AND CHOCTAW COUNTIES WILL SEE TEMPERATURES
IN THE MID 90S THIS AFTERNOON AND HEAT INDEX VALUES NEAR 105...MUCH
LIKE YESTERDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A WEAK UPPER LOW FROM EAST TEXAS WILL DRIFT NORTH ABOUT MIDWEEK
AS A FORMIDABLE UPPER TROUGH SETTLES OVER THE WEST COAST STATES.
AN EXTENDED PERIOD OF SOUTHWEST FLOW ALOFT ACCOMPANIED BY
MOIST LOW LEVEL SOUTHERLY FLOW WILL YIELD PERIODIC THUNDERSTORM
CHANCES WEDNESDAY THROUGH SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The Tulsa radar (KINX), 111 km away, was scanning. The volume nearest the first event began at 11:06 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Pawnee

When
June 7, 5:06 AM CST
Where
Pawnee County, 0.75 mi WNW of Ralston
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.504, -96.733

Strong thunderstorm wind blew down large tree limbs.

Thunderstorm Wind, Osage

When
June 7, 5:10 AM CST
Where
Osage County, 0.5 mi SW of Burbank
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.695, -96.726

A postal employee estimated 60 mile per hour thunderstorm wind gusts.

Lightning, Rogers

When
June 7, 8:30 AM CST
Where
Rogers County, 4.58 mi NNE of Collinsville
Property damage
$250,000
Reported by
Newspaper
Coordinates
36.432, -95.801

Lightning struck a propane line igniting a fire at a residence in the Pecan Valley subdivision. Two other homes in the subdivision also had lightning damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238063, 238064, 239875.